MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT
Catalog Number 415670
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of a false (b)(6) cefoxitin screen result of a staphylococcus aureus isolate while using the vitek® 2 ast-gp75 test kit (ref # (b)(4), lot# 2750996203) with software version 9.01.The patient isolate was repeated using the same lot of ast-gp75 cards and was also tested using cephidae genexpert® pcr.The results are listed below: isolate results: vitek 2 original cefoxitin screen result - (b)(6) (susceptible).Vitek 2 repeat cefoxitin screen result - (b)(6) (susceptible).Cephidae genexpert pcr result - (b)(6) (resistant).There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a false negative cefoxitin screen (oxsf) result for a staphylococcus aureus isolate on vitek® 2 ast-gp75 card, lot 2750996203.The customer was using v9.01 software with an enabled a bioart rule as described in the us fsca 4018.Genexpert pcr results were (b)(6) for (b)(6).The organism was subbed to tsab, and identification was confirmed with vitek ms.Testing was performed in duplicate on both the customer lot and a random lot (2750951203) of ast-gp75 cards.Oxacillin (ox) agar dilution testing (ad), which is the reference method for ox101n, was performed, as was cefoxitin disc diffusion testing, the reference method for cefoxitin screen (oxsf01n).Alere pbp2a testing was also performed.On all four cards, susceptible ox mics=0.5 or 1 were obtained.Ox ad gave a susceptible mic=1, so card and reference method results for ox are in essential and categorical agreement.On all four cards, negative oxsf results were obtained.Cefoxitin disc diffusion was susceptible (27 mm); however, pbp2a testing was positive, indicating this strain to be a cryptic mrsa with low-level expression of methicillin resistance.This is an atypical strain expressing low-level methicillin resistance.

Brand Name
VITEK® 2 AST-GP75 TEST KIT
Common Device Name
VITEK® 2 AST-GP75 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key8631484
Report Number1950204-2019-00142
Device Sequence Number1643761
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2020
Device Catalogue Number415670
Device Lot Number2750996203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1